Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 18, 2021, 10:58 AM MST for Yavapai County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 10:58 AM MST (17:58 UTC)
- Expired
- Jul 18, 2021, 11:30 AM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WUUS55 KFGZ 181758
SVRFGZ
AZC025-181830-
/O.NEW.KFGZ.SV.W.0051.210718T1758Z-210718T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
1058 AM MST Sun Jul 18 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 1130 AM MST.
* At 1058 AM MST, a severe thunderstorm was located over Prescott
Valley, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chino Valley, Prescott Valley, Prescott, Groom Creek Subdivision,
Prescott Airport, Williamson Valley, Prescott Gateway Mall, Iron
Springs, Yavapai Campground, Downtown Prescott, Indian Hill West
Prescott, Oak Knoll Village, Lynx Lake Dam, Prescott Valley Event
Center and White Spar Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3461 11229 3447 11243 3457 11267 3478 11247
TIME...MOT...LOC 1758Z 129DEG 4KT 3459 11244
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
423
WWUS55 KFGZ 181821
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
1121 AM MST Sun Jul 18 2021
AZC025-181830-
/O.CON.KFGZ.SV.W.0051.000000T0000Z-210718T1830Z/
Yavapai-
1121 AM MST Sun Jul 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM MST
FOR YAVAPAI COUNTY...
At 1120 AM MST, a severe thunderstorm was located near Prescott and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chino Valley, Prescott Valley, Prescott, Yavapai Campground, Downtown
Prescott, Prescott Airport, Oak Knoll Village, Prescott Gateway Mall,
Lynx Lake Dam and Prescott Valley Event Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3457 11233 3449 11242 3462 11258 3474 11246
3458 11233
TIME...MOT...LOC 1820Z 129DEG 4KT 3461 11246
HAIL...1.00IN
WIND...60MPH
$$
ET957
WWUS55 KFGZ 181829
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
1129 AM MST Sun Jul 18 2021
AZC025-181839-
/O.EXP.KFGZ.SV.W.0051.000000T0000Z-210718T1830Z/
Yavapai-
1129 AM MST Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
1130 AM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3457 11233 3449 11242 3462 11258 3474 11246
3458 11233
TIME...MOT...LOC 1829Z 129DEG 4KT 3462 11247
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:14 AM MST, 44 minutes earlier.
Area forecast discussion, Jul 18, 10:14 AM MST, 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1014 AM MST Sun Jul 18 2021 .SYNOPSIS...Expect scattered to numerous afternoon and evening showers and thunderstorms for the foreseeable future. Localized flash flooding will be possible with the stronger storms. Temperatures are also expected to remain around normal to slightly below normal. && .UPDATE...A few thunderstorms are currently developing over the White Mountains and northwest of Heber-Overgaard this morning. Scattered thunderstorm activity should continue to develop throughout the day, with storm motion primarily from east to west. Hi-res model guidance indicates an area of better organized convection developing near Payson around 7pm this evening, then moving west towards I-17 between Flagstaff and Black Canyon City between 7-10pm. Attempted to capture this possibility in the grids with the morning update. Otherwise, the remaining forecast is on track. The updated products have been sent. && .PREV DISCUSSION /255 AM MST/...A few showers mainly north of I-40 will continue to diminish through 5 am. Showers and thunderstorms are expected to develop once again late this morning and early afternoon, initiating mainly over the high terrain. Expect the activity continue into the afternoon, moving into the lower elevations as the day progresses. Much of the activity should come to an end by the evening, however a few lingering showers will be possible especially over Yavapai and Gila counties. Heavy rainfall will continue to be a threat from these storms, so areas of localized flash flooding will remain a possibility. High pressures is expected to remain in place over the Four Corners region through the forecast period, keeping monsoonal moisture in place over much of northern Arizona. As a result, daily afternoon showers and thunderstorms are expected for the foreseeable future. Later into next week, a slight increase in moisture as the high wobbles around may lead to an increase in shower and thunderstorm coverage. Nevertheless, localized flash flooding will be possible each day with areas of heavy rainfall. Temperatures through the period remain around normal through the first part of next week, then cooling a few degrees each day. Background winds will also remain light through the period. && .AVIATION...For the 18Z package...Expect mainly VFR conditions through the TAF period. Scattered to numerous showers and thunderstorms are forecast from 18Z-03Z. MVFR conditions possible in stronger storms. Sfc winds outside of storms generally light. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Showers and thunderstorms are expected for each afternoon Sunday through Thursday. Coverage will be scattered to numerous, with locally heavy rainfall amounts. Expect light winds and near normal high temperatures outside of storms. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TM/Humphreys AVIATION...TM FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:14 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 18, 12:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Jul 18, 1:03 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 18, 1:08 PM MST | Special Weather Statement | FGZ | 37 min | |
| Jul 18, 1:34 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 18, 2:12 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 33 min |
| Jul 18, 2:18 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 42 min |
| Jul 18, 2:31 PM MST | Areal Flood Advisory | FGZ | Coconino | 100 min |
| Jul 18, 2:33 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 42 min |
| Jul 18, 2:53 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 102 min |
| Jul 18, 3:02 PM MST | Flash Flood Warning | FGZ | Coconino | 108 min |
| Jul 18, 3:47 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 43 min |
| Jul 18, 3:54 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jul 18, 4:10 PM MST | Flash Flood Warning | FGZ | Yavapai | 51 min |
| Jul 18, 4:32 PM MST | Flash Flood Warning | FGZ | Navajo | 4 hr |
| Jul 18, 4:59 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.